Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

How to reverse side effects of Ciprofloxacin and promote cellular healing?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9400 Questions
Question
I got Ciprofloxacin to treat a minor ear infection.
Now I have side effects from Cipro since 8 weeks.

My symptoms from the Ciprofloxacin side effects are:
tendonitis/tendinosis, muscle twitching/spasm/pain, neuropathy, tinnitus, headache, etc...
I was a healthy 26 year old athlete before this poison destroyed my body.

What can be done to reverse the damage and to promote cellular healing?

Sincerely, XXXXXXX
Posted Fri, 8 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Shoaib Khan 25 minutes later
Brief Answer:
It is not so simple sir, need elaborate work

Detailed Answer:
Hello XXXXXXX and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help.

My name is Dr. Shoaib Khan and I belong to the Orthopedic and Traumatology department. I should rightfully start by saying that your symptoms are indeed rare and are more commonly seen in individuals who are above the age of 50 years, or those who have had severe kidney, heart or lung abnormalities. It is also seen in those individuals who have either previously been on steroids or are currently on steroids.

Either way, I am sorry and surprised to hear that you have experienced these side effects sir. Let me start by explaining what has to be done:

-First of all, your tendons and the extent of injury will have to be accessed. Without this, advising treatment like bed rest, pain management medications, physiotherapy, etc; would all be pointless/blind treatment

-If at all your tendons are weak or severely injured (especially the Achilles tendon, which is more commonly seen in case of ciprofloxacin side effects), then immediate surgical management may be required. In such a scenario, the usual corticosteroid injections (which are the first-line of tendonitis management) will only make the tendons weaker and more prone to rupturing, so please make note of this

-An ultrasound, x-ray and physical examination are mandatory sir. Please do not depend entirely on an online consultation, I would have personally examined you, but as we are not located in the same time zone, it is unfortunate that I cannot do so

-Exercises: Please make sure you consult only an orthopedician who would recommend a physical therapist who he/she would know. The right type of exercises to help strengthening, lengthening and contraction of your tendons and the muscles they are attached to are vital

-Surgery: Depending on the assessment of your tendons, the doctor may or may not choose surgery. The surgeon, chooses to either provide implants to strengthen the existing tendon or conduct a tendon grafting procedure

For now sir, please apply a cold pack on the affected region and avoid weight-bearing at all times till you can meet your doctor. I hope and pray you experience a complete recovery. Do not let these things affect your mental strength and will power sir, everyone has ups and downs. I am sure you will come out of this a stronger person.

I hope you find my response helpful sir. Please feel free to write back to me for any further clarifications, I would be more than happy to help and guide you.

Best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor